Alert archive / Alabama / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2026, 2:38 PM CST for Walker County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2026, 2:38 PM CST (20:38 UTC)
- Expired
- Feb 26, 2026, 2:59 PM CST
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Walker County, AL
The radar
The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 11:54 AM CST, 2 hours 44 minutes earlier. Its key messages:
- Updated at 1128 AM CST THU FEB 26 2026
- There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity.
Area forecast discussion, Feb 26, 11:54 AM CST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1154 AM CST Thu Feb 26 2026 ...New DISCUSSION, AVIATION... .KEY MESSAGES... Updated at 1128 AM CST THU FEB 26 2026 - There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity. && .DISCUSSION... (This afternoon through Wednesday) Issued at 1128 AM CST THU FEB 26 2026 As rather dreary day is unfolding across Central Alabama as light to moderate rainfall continues ahead of an approaching cold front. Latest satellite imagery reveals a few breaks opening up in this expansive low level cloud deck. This will allow us to destabilize through the day. Recent runs of the HRRR hint at CAPE values nearing 1000-1300 J/kg this afternoon across Central AL. Increased instability along with steep mid level lapse rates and bulk shear from 40-50 knots will create an environment favorable for strong to severe storms this afternoon and evening. Large hail and damaging winds look to be our primary risks. SPC has introduced a Slight Risk (Level 2/5) for our western counties while maintaining a Marginal Risk (Level 1/5) for much of the area. In addition to the severe threat, we will need to closely monitor our hydro threat. Soils should be able to handle most of this activity. However, forecast soundings suggest a deep warm cloud depth which is indicative of high rainfall rates. Recent hi-res guidance (HRRR/RRFS-A/HREF LPMM) hint at a few pockets of 2-3" of rainfall late this evening into early Friday morning. Exact placement will be heavily dependent on where the boundary slows/stalls and our low level moisture convergence is maximized. This would lead to isolated flooding concerns. Rainfall will gradually come to an end through the day Friday as the front begins to fizzle out and weak mid level ridging attempts to regain control. Rain chances return to the forecast early next week as another front and H5 shortwave head our way. 95/Castillo && .AVIATION... (18Z TAFS) Issued at 1128 AM CST THU FEB 26 2026 Poor aviation conditions are expected through much of this TAF cycle. BHM/EET/TCL are all experiencing MVFR cigs. AUO/MGM will likely fluctuate between VFR/MVFR through this evening. -SHRA will continue through this afternoon with increasing chances for TSRA and IFR ceilings late this afternoon and evening. Once IFR ceilings develop, they are likely to remain in place through the night. Rain chances will gradually diminish overnight into Friday morning. Ceilings will be slow to improve with IFR improving to MVFR by 15Z Friday. 95/Castillo && .FIRE WEATHER... Plentiful moisture will remain in place this afternoon, keeping min RH values around 65-80%. Drier air gradually filters into the region Friday into the weekend with RH values falling to 30-40%. Moisture begins to recover early next week with min RH values back into the 40-50% range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 47 71 43 / 80 60 10 0 Anniston 67 50 70 47 / 90 80 20 10 Birmingham 69 51 71 46 / 80 80 10 10 Tuscaloosa 71 51 73 46 / 80 80 10 0 Calera 70 51 72 46 / 80 80 20 10 Auburn 69 56 68 53 / 70 90 50 20 Montgomery 74 58 71 53 / 60 90 40 10 Troy 75 58 71 53 / 40 90 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...95/Castillo AVIATION...95/Castillo
In the hours before
Special weather statement, Feb 26, 1:43 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
143 PM CST Thu Feb 26 2026
ALZ014-015-262015-
Walker AL-Winston AL-
143 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER AND
SOUTHWESTERN WINSTON COUNTIES THROUGH 215 PM CST...
At 143 PM CST, Doppler radar was tracking a strong thunderstorm over
Lynn, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lynn, Nauvoo, Poplar Springs, Ashbank, Camp McDowell, and Black Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 8734 3394 8738 3398 8764 3400 8764
3407 8760
TIME...MOT...LOC 1943Z 275DEG 24KT 3404 8758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
32/JDavisSpecial weather statement, Feb 26, 2:10 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
210 PM CST Thu Feb 26 2026
ALZ014-015-262100-
Walker AL-Winston AL-
210 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALKER AND
SOUTHEASTERN WINSTON COUNTIES THROUGH 300 PM CST...
At 209 PM CST, Doppler radar was tracking a strong thunderstorm near
Camp McDowell, or 9 miles northwest of Jasper, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jasper, Curry, Camp McDowell, Smith Dam, Poplar Springs, Smith Lake,
Maple Branch, Seymour Branch, Duncan Bridge, Bear Branch, Raccoon
Branch, Powellville, Manchester, Lupton, Battle Branch, Walker County
Airport, and Devils Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 8711 3399 8711 3399 8715 3397 8714
3396 8711 3394 8710 3392 8708 3390 8709
3390 8710 3389 8709 3389 8707 3384 8709
3392 8749 3404 8746
TIME...MOT...LOC 2009Z 280DEG 24KT 3397 8737
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
32/JDavisLocal storm report, Feb 26, 2:36 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
236 PM CST Thu Feb 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Hail 3 W Curry 33.97N 87.26W
02/26/2026 E0.88 Inch Walker AL Broadcast Media
Nickel-size hail reported near Curry.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:43 PM CST | Special Weather Statement | BMX | Winston | 32 min |
| Feb 26, 2:10 PM CST | Special Weather Statement | BMX | Walker | 50 min |
| Feb 26, 2:55 PM CST | Special Weather Statement | BMX | Blount | 50 min |
| Feb 26, 3:21 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 39 min |
| Feb 26, 3:51 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 39 min |
| Feb 26, 4:21 PM CST | Special Weather Statement | BMX | Etowah | 39 min |
| Feb 26, 4:24 PM CST | Special Weather Statement | BMX | Talladega | 51 min |
| Feb 26, 4:35 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 19 min |
| Feb 26, 4:48 PM CST | Special Weather Statement | BMX | Cherokee | 42 min |
| Feb 26, 5:18 PM CST | Special Weather Statement | BMX | Pickens | 27 min |
| Feb 26, 5:23 PM CST | Special Weather Statement | BMX | Fayette | 52 min |
| Feb 26, 5:27 PM CST | Special Weather Statement | BMX | Clay | 33 min |
| Feb 26, 5:28 PM CST | Special Weather Statement | BMX | Cherokee | 32 min |
| Feb 26, 5:34 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 41 min |
| Feb 26, 5:57 PM CST | Special Weather Statement | BMX | Lamar | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.